Ask a doctor

Painful Red Bump at Forehead Injection Site? (photo)

I was injected Mon night & had a severe forehead headache Weds & Thurs that felt like intense pressure on my forehead.I noticed what was a small red bump on weds that gradually got larger and painful.I put some bacitracin on it today & it turned white enough for me to squeeze it.Some white pus came out & so did lot of yellowish fluid.I'm scared I did something I shouldn't have by messing with it. It's still swollen,sore & hard, about the size of a quarter. What can I do? Bacitracin, clindimyacin, ice?

Doctor Answers (7)

Painful red bump at forehead injection site?

+2

Hello, and sorry to hear about the issue you are experiencing. It appears you
may have some type of infection from the injection, which is an extremely rare
occurrence. The signs of an infection are as follow:

1) Redness
2) Swelling
3) Area warm to the touch
4) Pain
5) Pus

I would refrain from squeezing it, and schedule an appointment with your
provider as soon as possible so he or she may evaluate the area and provide you with
an antibiotic if necessary. I hope this helps, and I wish you the best of luck.


Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Painful red bump at injection site

+1

I would recommend that you see your provider for follow-up regarding the lesion.  It may be an infection that is developing.  

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 138 reviews

Developing cellulitis/furuncle at site of Dysport injection

+1

It looks like the injection site has developed an infection.  Using an antibiotic ointment is a good first step until you can see a physician, but I would certainly return to your treatment provider to be evaluated as soon as possible.

Donald B. Yoo, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 18 reviews

You might also like...

Painful Red Bump after injections

+1

I agree with the previous comments.   What you have described is not a normal reaction.  Anytime you have concerns after injections, it is best to return to your injector for evaluation and further treatment as soon as your concern arises.  Do not try to treat yourself. 

Cheryl A. Hull, MD
Rogers Dermatologist
5.0 out of 5 stars 4 reviews

Painful red bump after Dysport injection

+1

I am assuming you had Dysport injected since that's the category this question is under. Any time you are concerned after a treatment it is best to return to your injecting physician for an evaluation. What you are describing is not a normal side effect and seems to indicate that you might have some small infection there. It will be best to be examined by your injecting physician.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Painful bump after Dysport

+1

If the injection was Dysport, then this is not an expected problem.  It may be completely unrelated, such as a cyst-type acne lesion; or it could be an infection related the injection.  It is best to call the provider who gave you the injection immediately for an evaluation.

Michael Contreras, MD
Englewood Dermatologist
5.0 out of 5 stars 4 reviews

Painful red bump at forehead injection site

+1

I am assuming that the treatment to your forehead was a Dysport injection.  I would recommend returning to the physician who treated you to be examined so that a cause can be determined for the painful, red bump on your forehead.  Your problem is not something that is normally seen after a Dysport treatment.    

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.